MAUDE Adverse Event Report: HOLOGIC, INC SECURMARK MRI; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC SECURMARK MRI; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number SMARK-M-SS1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported on (b)(6) 2025, that a securmark mri implantable breast marker was placed in a patient during an mri biopsy.It is reported that during the post placement mammogram, a ring/circle was observed in the image.No further information is available at this time.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported on (b)(6) 2025, that a securmark mri implantable breast marker was placed in a patient during an mri biopsy.It is reported that during the post placement mammogram, a ring/circle was observed in the image.Initially, the complaint from the customer was filed against the atec biopsy device and marker.However, following investigation, it was determined that particles resembling those described in the customer complaint were found inside the introducer's sheath.As the customer confirmed that the atec introducer localization system (ils) was used during the procedure, it has been determined that the foreign material originated from the atec ils.Mdr 1222780-2025-00346 was previously submitted against the atec ils for this event.As a result, this event is deemed no longer reportable for this device.

Brand Name
SECURMARK MRI
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22328834
Report Number1222780-2025-00344
Device Sequence Number15791388
Product Code NEU
UDI-Device Identifier05420045503970
UDI-Public(01)05420045503970(17)260227(10)E25B27RD
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberSMARK-M-SS1
Device Catalogue NumberSMARK-M-SS1
Device Lot NumberE25B27RD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown